flaky dry skin

I have suddenly developed very dry flaky skin .I have been on antibiotic tablets for 8 weeks now 4 week intravenous in hospital pneumonia they say the antibiotic tablets they give me are strongest there is and still 3 more weeks supply to take I was wondering if this was cause of skin problem and will it return to normal after I stop taking ABS. And what is best way to control it

Last edited by

9 Replies

oldestnewest
  • I had and still have very dry skin rememdium. Also been in hospital with pneumonia, the AB i had was Taxacin (?sp). They called it the granddaddy of all of the ABs so it might be what you had. I had five days of it IV, then went on to Co-amoxiclav.

    Now Im home, a few weeks now, i still have the dry skin and the bathroom floor looks like there's been a snow-storm. I put a beeswax cream on my skin and that helps, plus lots of brushing with a bristle wash brush. It all helps but the problem is still there; sometimes i think it always will be.

  • I am on ciproflaxin 750 mg 2 times a day and big yellow one called metrondazole 750mg hard to swallow and says do not break to take 3 times a day 3 more weeks left queasy stomache

  • Hi I am sorry to hear about that rememdium. A nurse once told me to take a couple of spoonfuls of natural yoghurt with your tablets and that should help with your stomach. x

  • Hi, poor you. It probably seems ther's no end. There us though, just round the corner.

    Your body has been through the mill with all those antibiotics, they kill off all the good, essential bacteria in your bod. Best get some probiotics PDQ. I would take 4 billion ones for a month or so. The difference they make to your entire system is unbelievable. I always feed my skin from the inside out, plenty of olive oil, omega 3.

    You can get the good bacteria in live yoghurt but you'd need to eat barrels each day so easier to take a capsule? Having said that, as Cofalot says, a spoonful when you feel queasy could help your tum to feel better too.

    Good luck and all the best. P

  • just counted tablets left 9 more days to go go hospital hope they dont give me any more

  • Hi there, you could try 10% extra virgin olive oil in aqueous based cream - a chemist could make that up for you or you could make yourself. Also wheat germ cream (you could try adding extra virgin olive oil into that too) could help. I think the suggestions above re probiotics are good too and I would definitely give that a go to. Good luckxx

  • Bio Oil works for me x

  • The soap and glory body moisturiser from boots is excellent, it's the only body moisturiser that works for me. Makes your skin feel really soft, and stays moisturised . I am on permanent antibiotics due to bronciectasis. Hope this helps

    .

  • Thank you all for information all very constructive

You may also like...